went to bed at 10.45pm couldnt stand it no longer im exhausted,managed only 1hours sleep,total approx 6 hrs over 5days.spending time in the bath,that dosent help,or massaging my legs,dont drink or smoke,but just come off morphine but very slowly over a few weeks.only take paracetemols for joint pain etc.. so could that be whats started it off havent had this for years,and years,but didnt stay for long,but know on 7th day,and its driving me nuts.
restless legs and arms: went to bed at... - Restless Legs Syn...
Restless Legs Syndrome
Hi,I have heard of this many times when people stop taking opiates and RLS flares up again,Maybe you could ask your doctor for some Tramadol which is weaker than Morphine but helps many sufferers
Hi be careful of tramadol it can be addictive.
How you doing my friend ,have you started back on the patch yet and is it going ok. How's the toe. I can't get over the successes I am having with. The Tramodol Nice to get some mail back don't you think. June x
Glojac, do you take any of the SSRIs, antacids such as Tagamet Zantac or Pepcid, antihistamines, statins, HRT or anti-nausea or steroids? These can trigger or worsen RLS. Did you have surgery recently, especially spinal, which can do the same. You might be anemic and not know it? Anemia can trigger or worsen RLS. Did you have a really bad infection recently? Before you try another prescription drug I would try one iron tablet at night on an empty stomach (preferably iron bis-glycinate). If it doesn't work (and you're not taking any of the aforementioned drugs) then you must get some relief and it probably has to be a prescription drug...unfortunately all have the possibility of side effects and augmentation. As much as I hate to recommend it, it seems that methadone is getting rave reviews. If I had a condition such as MS or kidney failure which I know is causing the RLS and there's nothing I can do about it, then I would have no problem taking methadone every day for the rest of my life or some other prescription drug. But short of that, I would strive to find what is causing my RLS and other substances, such as iron, potassium or tonic water which are known to be dopamine agonists just like Mirapex and the like.
the hospital has said that my I have borderline anemia,but no way iron deficient they say my MCV is on the high side, and ferrirtin is greater than 1200, whatever that means! will have to wait till february till i see the consultant, unless when they get my stool samples today they find out something else,as still got the "runs" its the 6th day. all i want is to go back to normal,no RLS. and will stop tonic water even though i only had a few sips now and then.x
Hi Glojac, we have another member on here, Madlegs, with a ferritin of 1200 who also might be anemic. Did your RLS return to baseline?
Wow, so the world has known about HRT for a while. The Administrators of this site should put a list of those substances front and center.
been on antibiotics and steroids recently,didnt make me better so doctor started them again.also being drinking tonic water for an upset stomach,not a lot though. i am on imodium as started with the "runs" 2/3 days ago,it dosent rain but it pours!
Antibiotics and steroids? For how long? Did your RLS flare correspond? Do you have Crohns or UC.
on 7day course,but didnt get better so doctor put me on them again.only took one amoxillon then it started and also diarrehera which still have.
I'm at a loss Glojac. Maybe once your infection is gone so will the RLS? Our bodies withhold iron when faced with infection. That withholding of iron can lead to RLS. So I would think that the amoxicillin and even the diarrhea would alleviate the RLS rather than make it worse since those two things lower the bacterial load in your body.
I would ask your doc to make sure you are not anemic and see what he says about the RLS. At this point I don't recommend supplementing with iron since it can interfere with the absorption of the amoxicillin and just possibly feed the bacteria you are trying to eradicate. Gook luck and keep us posted.
thanks a lot x
Like you I used to get it in my arms as well as legs and yes very painfull,I have had many Dophamine tabs but now on Tramodol it's taken quite a while for the side affects to wear off but I am having great success with them. When I have a bath I allways have magnesium salts swear by them and ginger tea to stop me feeling sick from the Tram. We can only tell you our story and may be you will get some help from that. Good luck
Whilst in hospital the ward doctor gave me Quinnine tablets to help with RLS whilst on painkillers. It may have helped. Has anyone else been recommended Quinnine capsules? I'll ask my GP about them next time I see him. Previously he'd given me a low dose of Amitriptylene - which worked but has side effects I didn't want.
nb Tramadol contains opiates and may be addictive, I've heard. Check with your doc before taking (may be prescription only in any case).
Quinine is not recommended to use for RLS. it doesnt work and is used for cramps. I would think it was the pain killers that helped your RLS. These days quinine is only recommended to use for malaria. As, quinine can cause heart problems. So, not something i would be wanting to take. Tramadol can only be prescribed by a doctor.
I am an avid reader of all your comments and feel very guilty that I dont respond. I have been taking Clonazipam for the last couple of years But of course they are addictive and I am now on the highest dose. Soon they will not help I know. My GP is at a loss with me cos I just could not live wiht the side effects of the usual drugs. I am 73 and the RLS just gets worse. Following angina attacks I have been given a new statin that keeps me awake and have to get up several times a night but it is better than the anti-depression she persuaded me to take. Boy that was three nights of sheer hell. I have come off that!! I am curious about Tramadol that Beady3 is taking and will watch this space. Just started warfarin but seems to cause me no trouble.
I think you are a smashing bunch.
Yep, people have no idea just how wicked statins are in terms of RLS.
hi Oolong you have aroused me by your statins post would be obliged if you could fill me in on what you know i on a statin since a angina pull some 15yrs ago am not certain but i think my rls started about the same time like to hear from you soon many thanks in advance
Stan, I've read one too many horror stories of people's RLS starting or getting worse after beginning Statins. Supposedly Statins raise serotonin much like anti-depressants. That's bad, very bad for RLS. Try a month holiday from the statins with your doctor's permission. Glad you figured that one out.
cheers Oolong food for more thought am seeing my GP shortly will run it by him will feed back his comments.
Well can u at least take the statin first thing in morning while waiting for doc visit.
I’ve had RLS for 25+ years and just in the last six months or so my arms started twitching. I’ve been taking Tramodol for the legs and it works fine but now the arms start jumping before my legs. As soon as my arms start jumping I take 100mg of tramodol and it goes away in 1/2 hour but this is usually a couple hours before my legs start. It’s been a game so far timing this all out.